Title

Ustekinumab related CIDP in a patient with psoriatic arthritis

Document Type

Conference Proceeding

Publication Date

4-2018

Publication Title

Neurology

Abstract

Objective: To describe a case of ustekinumab related CIDP. Background: Ustekinumab is an IL- 12/23 monoclonal antibody recently approved for psoriatic arthritis, plaque psoriasis and Crohn's disease. There are several reports of association between anti-TNF-alpha antagonists and a variety of cases of PNS demyelination. However, none have been yet documented with ustekinumab. Design/Methods: Case report. Results: A 52 year-old man with history of psoriatic arthritis presented with subacute onset of ascending quadriparesis and paresthesias of the arms and legs two weeks after starting ustekinumab, rendering him nonambulatory without assistance. Examination showed moderate quadriparesis, diffuse areflexia, and decreased pinprick in the arms and legs. CSF showed albuminocytologic dissociation and was otherwise unremarkable. EMG showed evidence for non-length dependent diffuse demyelinating sensorimotor neuropathy of the arms and legs. Workup including ANA, RF, cryoglobulin, DNA, SSA, SSB, cANCA, pANCA, Scl-70, HIV, GM1 Ab, thiamine, B6, vitamin B12, hepatitis B/C, TSH, complement, C. jejuni, porphyrin, Lyme Ab, vitamin E, and copper was negative or normal. Patient received 5 PLEX sessions with dramatic improvement in strength with residual numbness of lower extremities. Nine days later he had recurrence of ascending weakness with numbness to the point that he could not ambulate without a walker. Repeat EMG was consistent with diagnosis of CIDP. He received 5 additional PLEX sessions with improvement of his symptoms except for residual numbness of his hands and legs. He continued outpatient PLEX weekly then every 2 weeks after which he had another relapse with similar presentation of marked weakness. He remained PLEX dependent for 6 months after onset of symptoms and was gradually weaned off. He has remained minimally symptomatic with normal strength, mild recrudescence of reflexes and stable residual numbness on mycophenolate monotherapy. Conclusions: This is the first known case report of ustekinumab related CIDP. More research is needed to establish a causal relationship.

Volume

90

Issue

15 Suppl 1

First Page

P2.451

This document is currently not available here.

Share

COinS